Alert archive / Texas / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 113, NWS Lubbock, TX

May 28, 20224 counties in Texas

NWS Lubbock, TX issued this severe thunderstorm warning at May 28, 2022, 8:14 PM CDT for 4 counties in Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2022, 8:14 PM CDT (01:14 UTC)
Expired
May 28, 2022, 9:15 PM CDT
In force
61 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Damage threat
Considerable
Hail
1.0 in
Wind
70.0 mph

Counties Dickens County, TX, Kent County, TX, King County, TX, Stonewall County, TX

The radar

The Lubbock radar (KLBB), 114 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 28, 3:53 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 1.2 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2022-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 938 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2022-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
938 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
3587 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

900 
WUUS54 KLUB 290114
SVRLUB
TXC125-263-269-433-290215-
/O.NEW.KLUB.SV.W.0113.220529T0114Z-220529T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
814 PM CDT Sat May 28 2022

The National Weather Service in Lubbock Texas has issued a

* Severe Thunderstorm Warning for...
  Northeastern Kent County in northwestern Texas...
  Southeastern Dickens County in northwestern Texas...
  Southwestern King County in northwestern Texas...
  Northwestern Stonewall County in northwestern Texas...

* Until 915 PM CDT.

* At 814 PM CDT, a severe thunderstorm was located 6 miles southwest
  of Girard, or 11 miles west of Jayton, moving east at 15 mph.

  HAZARD...70 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect considerable 
           tree damage. Wind damage is also likely to mobile homes, 
           roofs, and outbuildings.

* Locations impacted include...
  Spur, Jayton, Girard and Swenson. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3322 10080 3348 10090 3362 10042 3318 10028
TIME...MOT...LOC 0114Z 254DEG 14KT 3331 10076 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

55
4 follow-up statements
144 
WWUS54 KLUB 290122
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
822 PM CDT Sat May 28 2022

TXC125-263-269-433-290215-
/O.CON.KLUB.SV.W.0113.000000T0000Z-220529T0215Z/
Kent TX-Dickens TX-King TX-Stonewall TX-
822 PM CDT Sat May 28 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR NORTHEASTERN KENT...SOUTHEASTERN DICKENS...SOUTHWESTERN KING AND
NORTHWESTERN STONEWALL COUNTIES...

At 822 PM CDT, a severe thunderstorm was located 4 miles southwest of
Girard, or 9 miles northwest of Jayton, moving east at 15 mph.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

Locations impacted include...
Jayton, Girard and Swenson. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3322 10080 3345 10081 3362 10042 3318 10028
TIME...MOT...LOC 0122Z 254DEG 14KT 3332 10072 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

55
777 
WWUS54 KLUB 290136
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
836 PM CDT Sat May 28 2022

TXC125-263-269-433-290215-
/O.CON.KLUB.SV.W.0113.000000T0000Z-220529T0215Z/
Kent TX-Dickens TX-King TX-Stonewall TX-
836 PM CDT Sat May 28 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR NORTHEASTERN KENT...SOUTHEASTERN DICKENS...SOUTHWESTERN KING AND
NORTHWESTERN STONEWALL COUNTIES...

At 835 PM CDT, a severe thunderstorm was located over Girard, or 7
miles northwest of Jayton, moving east at 15 mph.

THIS IS A DESTRUCTIVE STORM FOR LOCATIONS BETWEEN GIRARD SOUTH INTO 
JAYTON.

HAZARD...80 mph wind gusts and ping pong ball size hail.

SOURCE...Radar indicated.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be heavily damaged. Expect 
         considerable damage to roofs, windows, and vehicles. 
         Extensive tree damage and power outages are likely.

Locations impacted include...
Jayton, Girard and Swenson. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3321 10072 3349 10072 3362 10042 3318 10028
TIME...MOT...LOC 0135Z 254DEG 14KT 3333 10066 

THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...80 MPH

$$

55
085 
WWUS54 KLUB 290146
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
846 PM CDT Sat May 28 2022

TXC125-263-269-433-290215-
/O.CON.KLUB.SV.W.0113.000000T0000Z-220529T0215Z/
Kent TX-Dickens TX-King TX-Stonewall TX-
846 PM CDT Sat May 28 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR NORTHEASTERN KENT...SOUTHEASTERN DICKENS...SOUTHWESTERN KING AND
NORTHWESTERN STONEWALL COUNTIES...

At 845 PM CDT, a severe thunderstorm was located 6 miles northeast of
Jayton, moving east at 25 mph.

THIS IS A DESTRUCTIVE STORM FOR JAYTON AND AREAS FIVE TO TEN MILES 
NORTH AND NORTHEAST OF JAYTON..

HAZARD...80 mph wind gusts and ping pong ball size hail.

SOURCE...Radar indicated.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be heavily damaged. Expect 
         considerable damage to roofs, windows, and vehicles. 
         Extensive tree damage and power outages are likely.

Locations impacted include...
Jayton and Swenson. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3345 10063 3362 10042 3318 10028 3321 10066
TIME...MOT...LOC 0145Z 259DEG 23KT 3333 10053 

THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...80 MPH

$$

55
975 
WWUS54 KLUB 290201
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
901 PM CDT Sat May 28 2022

TXC125-263-269-433-290215-
/O.CON.KLUB.SV.W.0113.000000T0000Z-220529T0215Z/
Kent TX-Dickens TX-King TX-Stonewall TX-
901 PM CDT Sat May 28 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR NORTHEASTERN KENT...SOUTHEASTERN DICKENS...SOUTHWESTERN KING AND
NORTHWESTERN STONEWALL COUNTIES...

At 901 PM CDT, a severe thunderstorm was located 9 miles northeast of
Jayton, moving east at 15 mph.

THIS IS A DESTRUCTIVE STORM FOR LOCATIONS BETWEEN GUTHRIE SOUTH INTO 
ASPERMONT.

HAZARD...80 mph wind gusts and ping pong ball size hail.

SOURCE...Radar indicated.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be heavily damaged. Expect 
         considerable damage to roofs, windows, and vehicles. 
         Extensive tree damage and power outages are likely.

Locations impacted include...
Jayton and Swenson. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3362 10042 3318 10028 3320 10058 3352 10054
TIME...MOT...LOC 0201Z 254DEG 14KT 3335 10046 

THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...80 MPH

$$

55

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 6:28 PM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, May 28, 6:28 PM CDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
628 PM CDT Sat May 28 2022

.AVIATION...

Barring brief gusty winds and/or visby restrictions from BLDU as
virga showers spread NE this evening, the next impact will be
LLWS tonight at all terminals as a 50-55 knot LLJ develops. Once
this wind shear ends toward daybreak, stiff S-SW winds return
Sunday morning. Expect VFR to continue outside of any convection
this evening.

&&

.PREV DISCUSSION... /issued 221 PM CDT Sat May 28 2022/

SHORT TERM...
Some isolated convection continues to be possible late this
afternoon/evening across the Rolling Plains. The dryline is
currently pushing eastward across the Rolling Plains with, so far,
no evident CU development. The only visible clouds are very small
patches of terrain induced stratocumulus. Coverage will be very
limited if storms are able to develop as overall lift is marginal at
best. Upper level support is likely to come from a weak shortwave
currently moving northeastward from southeast New Mexico. Any storms
that develop will be capable of producing winds up to 70 mph and
hail up to the size of golfballs and should clear the FA by/shortly
after sunset.

The upper trough currently over the western CONUS will slowly push
eastward this evening/tonight. Southwesterly winds aloft in addition
to breezy south to southwesterly surface winds will keep morning
lows in the low 60s to mid 70s. Temps will be coolest across our
western zones with the dryline failing to retreat that far west. A
surface low is progged to develop across southeastern Colorado by
late tomorrow morning in response to the approaching upper trough.
The surface low is expected to track southeast into northeastern New
Mexico/Oklahoma Panhandle by the late afternoon and will bring an
increase in surface winds with winds nearing advisory criteria. Wind
speeds will be the highest across our zones in the southern Texas
Panhandle as they will be in closer proximity to the surface low. An
additional question this raises is the potential for fire weather
danger. Dewpoints are expected to be low once again behind the
dryline with afternoon RH values dropping into the single digits
area wide. Critical to extreme meteorological fire weather
conditions are forecasted for tomorrow afternoon, but overall
impacts are expected to be mitigated by vegetation green-up due to
heavy rainfall earlier this past week. The impact of the rainfall is
evident on IR satellite imagery as reflected surface temps are much
cooler than previous fire weather events. For now we will forego any
fire weather hazard products.

LONG TERM...
Upper-level troughing will remain positioned across the Great Basin
early next week keeping the forecast area under southwest flow
aloft. While thickness values will slightly decrease on Monday it
will be another hot day across the region with temperatures in the
low 100s across the Rolling Plains and Southeastern Texas Panhandle.
A cold front will attempt to move through the region on Tuesday
although as the surface low lifts northwest across Ontario this
front should stall in the vicinity of the forecast area. This leads
to some uncertainty regarding high temperatures (cooler north of the
front) and precipitation chances (higher south of the front) on
Tuesday as model guidance differs on how far south this front will
make it. South of the front surface based CAPE values are forecasted
to climb in excess of 2000 J/Kg. This in combination with 30 kts
bulk shear should allow for some strong to possibly severe
thunderstorms to develop. Additionally, a tap of Pacific moisture
will allow PWAT values to approach 1.3" so if storms train over the
same region a localized flooding threat may also develop.

The details for Wednesday through Friday are dependent on how far
south the front makes it on Tuesday therefore confidence remains
below average during this time period. Guidance lifts the front back
to the north on Wednesday. As a shortwave trough moves across the
Central Plains renewed convection is expected along the boundary but
again the location of this boundary remains uncertain but would tend
to favor somewhere across the Texas Panhandle. Additional rounds of
thunderstorms would be expected along and south of the boundary
Thursday and Friday afternoon as several shortwaves round the ridge.
Convection should develop along the higher terrain of eastern New
Mexico and then slide southeast into the forecast area. Due to the
uncertainty of the boundary location will maintain model blended PoP
values across the forecast area which keeps at least a slight chance
going through Friday evening. With the front and cloud cover in
place high temperatures will be cooler mid to late week in the 70s
and 80s each afternoon. Zonal flow aloft will setup over the
forecast area next weekend allowing the surface dryline to sharpen
and move east across the forecast area shifting the best low level
moisture out of the forecast area. This will bring an end to our
thunderstorm chances as well as lead to a warming trend in
temperatures back into the 90s and lower 100s next weekend. /WCI

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

99/99/93
Hazardous weather outlook, May 28, 2:25 PM CDT, 5 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
225 PM CDT Sat May 28 2022

TXZ021>044-291930-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
225 PM CDT Sat May 28 2022

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains, and the far Southern Texas Panhandle.

.DAY ONE...This afternoon and tonight.

Unseasonably hot temperatures and strong winds will result in
elevated fire weather conditions today. A Fire Danger Statement is
in effect for areas on the Caprock from 12 PM until 9 PM. Isolated
high-based thunderstorms capable of severe wind gusts up to 70 mph
and large hail up to the size of golf balls are possible this
evening over the Rolling Plains.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Wind speeds Sunday may be near Wind Advisory levels, greater than 30
mph. Elevated fire weather conditions are expected Sunday and
possibly Monday as breezy to windy hot and dry weather continues.
Thunderstorms, some severe with locally heavy rain, may return late
Tuesday and Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Local storm report, May 28, 6:15 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
615 PM CDT SAT MAY 28 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0609 PM     NON-TSTM WND GST VIGO PARK               34.65N 101.50W
05/28/2022  M59 MPH          SWISHER            TX   MESONET

            MEASURED BY THE WEST TEXAS MESONET WITH A SMALL
            HIGH-BASED SHOWER MOVING NEARBY.

&&

EVENT NUMBER LUB2200068

02
Local storm report, May 28, 6:27 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
627 PM CDT SAT MAY 28 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 PM     NON-TSTM WND GST 2 NNE CHILDRESS         34.46N 100.20W
05/28/2022  M73 MPH          CHILDRESS          TX   MESONET

            MEASURED BY THE WEST TEXAS MESONET WITH A WEAK
            HIGH-BASED SHOWER MOVING NEARBY. A WIND GUST TO 58 MPH
            WAS ALSO MEASURED AT 6:17 PM.

&&

EVENT NUMBER LUB2200069

02
Local storm report, May 28, 6:45 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
645 PM CDT SAT MAY 28 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     NON-TSTM WND DMG ABERNATHY               33.83N 101.84W
05/28/2022                   HALE               TX   SOCIAL MEDIA

            PICTURES OF A COUPLE OF TRAILERS FLIPPED AND BLOWN OFF
            THE ROAD NEAR ABERNATHY. TIME IS ESTIMATED. STRONG WINDS
            WERE ASSOCIATED WITH HIGH-BASED SHOWERS PASSING NEARBY.

&&

EVENT NUMBER LUB2200070

02
Local storm report, May 28, 7:15 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
715 PM CDT SAT MAY 28 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     NON-TSTM WND GST 5 SSW GRAHAM            33.08N 101.52W
05/28/2022  M62 MPH          GARZA              TX   MESONET

            MEASURED BY THE WEST TEXAS MESONET FROM HIGH BASED
            SHOWERS.

&&

EVENT NUMBER LUB2200071

MCZ
Local storm report, May 28, 7:47 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
747 PM CDT SAT MAY 28 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     NON-TSTM WND DMG 5 NE CHILDRESS          34.48N 100.19W
05/28/2022                   CHILDRESS          TX   UTILITY COMPANY

            ROOF BLOWN OFF BARN. GARAGE SHIFTED AWAY FROM HOME'S
            FOUNDATION AND POWER POLES SNAPPED. TIME ESTIMATED.

&&

EVENT NUMBER LUB2200072

MCZ
Special weather statement, May 28, 8:11 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Lubbock TX
811 PM CDT Sat May 28 2022

TXZ035-290145-
Lubbock TX-
811 PM CDT Sat May 28 2022

...A strong core of winds will impact portions of central Lubbock
County through 845 PM CDT...

At 808 PM CDT, Doppler radar was tracking a core of strong winds
associated with a high-based shower. This area of strong winds was
located near Wolfforth at 808 PM, or 4 miles southwest of the South
Plains South Plains Mall, moving northeast at 35 mph.

HAZARD...Wind gusts up to 55 mph and blowing dust.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lubbock, Wolfforth, Shallowater, Idalou, Lubbock International
Airport, Texas Tech University, Downtown Lubbock, Lubbock South
Plains Mall, Reese Center, New Deal and Lubbock Science Spectrum.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

&&

LAT...LON 3342 10187 3350 10207 3382 10197 3371 10163
TIME...MOT...LOC 0108Z 207DEG 31KT 3353 10194

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

MCZ

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 8:11 PM CDTSpecial Weather StatementLUBLubbock34 min
May 28, 8:59 PM CDTSevere Thunderstorm Warning Destructive damage threatLUBKing, Stonewall46 min
May 29, 3:38 AM CDTWind AdvisoryLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 15 more16 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.